MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012531-60
Medical Device Problem Codes Break (1069); Premature Activation (1484); Difficult to Remove (1528); Material Separation (1562); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified and tortuous lesion in the iliac artery.A 9x60mm absolute pro self-expanding stent (ses) was attempted to be deployed over a.035" non-abbott guidewire and through a 7f non-abbott sheath; however the ses was noted to partially fail to deploy due to a mechanical jam with the thumbwheel, and the delivery catheter [shaft] was noted to crack.The ses was attempted to be withdrawn, but after resistance was felt with the sheath the stent was inadvertently deployed and separated inside the anatomy.The smaller portion of the separated stent was noted to migrate to the lower aorta in which a non-abbott stent was deployed to embed the stent to the vessel well.The larger portion of the separated stent was noted to migrate to the common iliac artery where a 10mm absolute pro was deployed to embed the stent to the vessel wall adn treat the target lesion a clinical delay was noted and there were no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the mildly calcified and tortuous anatomy resulted in preventing the shaft lumens from moving freely; thus resulting in the reported mechanical jam and the reported activation/deployment failure.Interaction/manipulation of the device resulted in the reported shaft break/crack contributing to the reported difficulties.During removal inadvertent interaction with the sheath resulted in the reported difficult to remove, the reported stent premature activation and ultimately resulted in the reported stent material separations.As reported, a non-abbott stent was deployed to embed the smaller portion of the separated stent to the vessel wall and a 10mm absolute pro was deployed to embed the larger portion of the separated stent to the vessel wall and to treat the target lesion.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22347232
Report Number2024168-2025-06597
Device Sequence Number4825389
Product Code NIO
UDI-Device Identifier08717648175794
UDI-Public(01)08717648175794(17)251231(10)3012461
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number1012531-60
Device Catalogue Number1012531-60
Device Lot Number3012461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer07/08/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: .035 GLIDE WIRE STIFF; SHEATH: 7F TERUMO PINNACLE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale